Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Bradycardia, vasovagal syncope, sudden rise in heart rate. Taking treatment for low heart rate, frequent loss of consciousness, in the process of weaning flurocortisone. Advice?

I have been wearing a heart rate monitor(exercise type) for the past couple of days due to low heart rate. When I took it off, it said the average was 56 today. I know that I had dips into the high 30 s because that is when I was short of breath. But, it said the maximum heart rate today was 192. I did no strenuous work outs. I am seeing a cardio electrophysiologist next week. Am I ok to wait or do I need to contact my cardiologist today? I am seeing him for low heart rate, losing consciousness a lot, I have neurocardiogenic syncope , and low blood pressure . They are pulling me off of flurocortisone today. Would that make it run high? I am just concerned that the high rate may be a problem in addition to the bradycardia and vasovagal syncope?
Asked On : Mon, 23 Apr 2012
Answers:  1 Views:  106
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Cardiologist 's  Response
Hello! I have carefully gone through your complaints & the discussion. Here, I would like to suggest you that --
1) The symptoms are most probably caused by a cardiac pacemaker defect, the 'sick sinus syndrome'.
2) Due to impaired capacity of the natural cardiac pacemaker, the SA Node, your heart rate is usually remaining low, the bradycardia, heart rate less than 60 beats per minute.
3) This bradycardia sometimes causes sudden episodes of tachycardias, heart rate more than 100bpm.
The condition is known as 'Bradycardia induced Tachyarrhythmias' which may be potentially dangerous.
4) You are advised to have an urgent consultation with an eminent cardiologist, as you are required to be investigated further.
5) After the final diagnosis, It would be decided whether you are required to have a permanent artificial cardiac pacemaker implant or not.
Thanks & take care of yourselves!
Answered: Thu, 10 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor